What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 1:41 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 9, 1:41 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
241 PM EDT Mon Jun 9 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, CLIMATE...
.NEAR TERM...
(Through Tonight)
Issued at 238 PM EDT Mon Jun 9 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Scattered to numerous showers and storms expected to be ongoing
through the afternoon and early evening over southeast GA, with
more isolated and widely scattered showers and storms for northeast
FL near and north of I-10. The activity will be moving off to the
east and northeast about 20-25 mph, still posing a risk of localized
heavy rainfall and isolated instances of 40-60 mph wind gusts in
the stronger activity. Heaviest rainfall amounts will be over
southeast GA, where storms have more organization there and better
moisture availability and upper level support. Activity will
diminish late evening, but will likely see a resurgence of some
convection toward the early morning hours, with deep southwest
flow in concert with upper level shortwave passing through to
support the chances of showers and isolated thunderstorms.
Lows tonight again above normal in the lower to mid 70s given the
clouds and light southwest flow.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 238 PM EDT Mon Jun 9 2025
Enhanced moisture from southwest steering flow in addition to a
cold front sinking southward towards central Georgia Tuesday will
allow for an early start to convection, with numerous showers and
storms likely by the afternoon. The Gulf sea breeze will push far
inland, later interacting with the Atlantic sea breeze near the
I-95 corridor in the late afternoon, highlighting that region
towards the coast for strong storm development. With heavy cloud
cover and morning showers, parts of inland southeast Georgia will
stay in the mid to upper 80s, with highs elsewhere in the lower
90s, even at the northeast Florida coast. Convection will linger
through most of the night as the front stalls over southern
Georgia.
Wednesday, steering flow will become more southerly as the high
pressure weakens, allowing for the sea breeze collision to be more
inland (west of I-95) than Tuesday. With the front still stalled
over southern Georgia, rain chances are high at 60-70% in the
afternoon into evening.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 238 PM EDT Mon Jun 9 2025
High rain and storm chances continue Thursday through the weekend
despite the front lifting northward as south/southeasterly winds
bring plenty of moisture to the area. Sea breeze mergers are
expected inland each afternoon bringing enhanced potential for
strong thunderstorms. Highs inland will be generally in the lower
90s, with the onshore breeze keeping the Atlantic coast a little
cooler.
&&
.AVIATION...
(18Z TAFS)
Issued at 238 PM EDT Mon Jun 9 2025
Scattered convection has recently moved through the JAX Metro
terminals with convection still yet to affect SSI, which may be
in the next 1-3 hours. A few showers and storms near SGJ and GNV
but should largely escape from being adversely affected. By late
evening and toward midnight, most of the convection should remain
to the northwest of the TAFs. Some low stratus again may move into
the TAF sites by 06z-12z Tuesday, but confidence in any MVFR or
IFR is low with probability generally at or below 30 percent. May
see some showers/convection develop by around 15z Tuesday, but
for now given the uncertainty will not include in the latest TAF
set.
&&
.MARINE...
Issued at 238 PM EDT Mon Jun 9 2025
South to southwest winds will increase over most of the waters by
early this evening to about 15-20 kt which will require small
craft exercise caution headlines. Winds should relax toward 10-15
kt Tuesday mid morning. May see another wind increase Tuesday
night, but mainly offshore waters. Wednesday through the rest of
the week, the surface ridge will be nudging up into the local area
which will shift prevailing southwest flow to more southerly
direction, with the Atlantic sea breeze probably forming each
afternoon into the weekend. Otherwise, main weather concerns will
be offshore moving storms the next few days, with instances of
strong wind gusts and heavy rainfall/lowered vsby in stronger
storms.
Rip Currents: low risk of rip currents is currently forecast
through at least Tuesday given the fairly low surf heights of less
than 2 ft and weak easterly swells of less than 1 foot. Some
slightly better swell activity possible later in the week that
may up the rip current risk.
&&
.CLIMATE...
Issued at 238 PM EDT Mon Jun 9 2025
Above normal temps will continue the next few days, with low temps
near or just below record high minimums at a couple of the
climate sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 87 70 89 / 50 80 50 80
SSI 74 88 75 88 / 40 80 60 70
JAX 73 92 73 92 / 10 80 40 80
SGJ 74 92 74 90 / 10 80 40 80
GNV 72 93 73 94 / 10 70 20 90
OCF 73 93 73 93 / 10 80 20 90
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Local storm report, Jun 9, 1:01 PM EST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
201 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM Tstm Wnd Gst 2 NE Jacksonville Inter 30.50N 81.68W
06/09/2025 M43 MPH Duval FL ASOS
Corrects previous tstm wnd gst report from 2
NE Jacksonville Inter. ASOS station KJAX
Jacksonville Intl Airport.
&&
acSpecial weather statement, Jun 9, 1:15 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Mon Jun 9 2025
FLZ023-120-322-GAZ132>135-149-151-162-163-250-350-364-091845-
Eastern Hamilton FL-Baker FL-Northern Columbia FL-Pierce GA-Bacon GA-
Clinch GA-Coffee GA-Jeff Davis GA-Northern Ware GA-Atkinson GA-
Appling GA-Western Charlton GA-Echols GA-Southern Ware GA-
215 PM EDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLUMBIA...
NORTHEASTERN HAMILTON...NORTHWESTERN BAKER...SOUTHEASTERN COFFEE...
WESTERN PIERCE...SOUTHEASTERN ECHOLS...EASTERN CLINCH...NORTHWESTERN
CHARLTON...EASTERN ATKINSON...WARE...BACON...SOUTH CENTRAL JEFF DAVIS
AND SOUTHWESTERN APPLING COUNTIES THROUGH 245 PM EDT...
At 215 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Douglas to 10 miles southwest of Nicholls to
near Argyle to near Belmont. Movement was northeast at 25 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Waycross, Douglas, Alma, Homerville, Fargo, Argyle, Stephen Foster
State Park, Nicholls, Boggy Bay, and Pebble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3158 8228 3055 8226 3039 8279 3099 8274
3134 8280 3144 8295 3161 8276 3171 8252
TIME...MOT...LOC 1815Z 240DEG 21KT 3150 8287 3139 8271 3104 8266 3053
8269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, Jun 9, 1:25 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
225 PM EDT Mon Jun 9 2025
FLZ021-023-120-220-322-422-522-091900-
Southeastern Columbia FL-Baker FL-Western Hamilton FL-
Eastern Hamilton FL-Southwestern Columbia FL-Northern Columbia FL-
Suwannee FL-
225 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN BAKER...CENTRAL
COLUMBIA...NORTHEASTERN SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES
THROUGH 300 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wellborn, or near White Springs, moving east at 40 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
White Springs, Taylor, Wellborn, Five Points, Winfield, Suwannee
Valley, and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3019 8292 3035 8294 3053 8226 3024 8231
TIME...MOT...LOC 1825Z 260DEG 33KT 3030 8285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSLocal storm report, Jun 9, 1:34 PM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
234 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM Tstm Wnd Gst 1 ENE Fort Caroline 30.39N 81.48W
06/09/2025 M40 MPH Duval FL Mesonet
Mesonet station XJAK Jacksonville.
&&
acSpecial weather statement, Jun 9, 1:43 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
243 PM EDT Mon Jun 9 2025
FLZ023-024-322-425-GAZ132>136-151>153-163-165-250-264-350-364-091930-
Inland Nassau FL-Baker FL-Western Duval FL-Northern Columbia FL-
Pierce GA-Northeastern Charlton GA-Bacon GA-Clinch GA-Coffee GA-
Jeff Davis GA-Brantley GA-Wayne GA-Northern Ware GA-Inland Glynn GA-
Appling GA-Inland Camden GA-Western Charlton GA-Southern Ware GA-
243 PM EDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLUMBIA...
NORTHWESTERN DUVAL...NASSAU...NORTHERN BAKER...WESTERN CAMDEN...
SOUTHERN COFFEE...WEST CENTRAL GLYNN...PIERCE...BRANTLEY...
SOUTHEASTERN CLINCH...CHARLTON...WARE...BACON...WAYNE...SOUTHEASTERN
JEFF DAVIS AND APPLING COUNTIES THROUGH 330 PM EDT...
At 243 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from West
Green to near Bristol to 9 miles northwest of St. George to near
Taylor. Movement was east at 25 mph.
HAZARD...Landspouts, wind gusts of 45 to 55 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Waycross, Douglas, Jesup, Baxley, Alma, Blackshear, Hilliard,
Folkston, Broxton, and Callahan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3155 8172 3047 8174 3028 8217 3047 8266
3060 8251 3137 8255 3155 8306 3187 8239
TIME...MOT...LOC 1843Z 275DEG 20KT 3160 8276 3150 8221 3061 8215 3048
8236
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CORLESSLocal storm report, Jun 9, 1:43 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
243 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Gst 2 WSW Waycross 31.20N 82.39W
06/09/2025 M45 MPH Ware GA Mesonet
Mesonet station 2164W Ware County Recreation
Department.
&&
ac